# SDR CA040630006

- Difficulty date: June 28, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,017 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3242 · Brake
- Part: Brake Assy
- Part number: 30244
- Part serial: 1099
- Condition: Failed
- Location: Mlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: D

## Discrepancy

(CAN) WHILE ON TAXI FROM THE HANGER RAMP TO TAXI WAY, THE AIRCRAFT MADE A SUDDEN MOVE TO THE RT AND A LOUD GRINDING METALLIC SOUND WAS HEARD IN THE AIRCRAFT. THE AIRCRAFT ENGINE WAS SHUT DOWN ON THE TAXIWAY AND AN INVESTIGATION WAS CONDUCTED IN THE AREA OF THE RT LANDING GEAR.  THE RT BRAKE UNIT WAS NOTED TO HAVE LOOSE PARTS (BRAKE PAD) BETWEEN THE DISK PLATES. THE AIRCRAFT WAS TOWED BACK TO THE HANGER AND A NEW BRAKE UNIT WAS INSTALLED. THE AIRCRAFT WAS RETURNED TO SERVICE WITH NO FURTHER ACTION REQUIRED. THE BRAKE UNIT S/N 1099 WAS FURTHER EXAMINED AND IT WAS NOTED THAT A BRAKE PAD HAD SHEARED ITS RIVETS AND WAS LODGE IN BETWEEN THE PRESSURE PLATES.
